Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 53, NWS Tampa Bay, FL

May 26, 20084 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 26, 2008, 9:28 AM EDT for 4 counties in Florida. It took effect at May 26, 2008, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 9:28 AM EDT (13:28 UTC)
In effect from
May 26, 2008, 2:00 PM EDT
Expired
May 26, 2008, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 261328
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 AM EDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON...

FLZ062-065-262200-
/O.NEW.KTBW.FW.W.0053.080526T1800Z-080526T2200Z/
CHARLOTTE-LEE-
928 AM EDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 6 PM
EDT THIS AFTERNOON. 

AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO BE AROUND 90 DEGREES
TODAY. WITH DEWPOINTS FALLING INTO THE MID TO UPPER 50S...RELATIVE
HUMIDITIES WILL FALL INTO THE LOWER 30S. THESE WILL COMBINE WITH
WINDS OF AROUND 15 MPH WITH HIGHER GUSTS TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
1 follow-up statement
000 
WWUS82 KTBW 261820
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
220 PM EDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THIS
AFTERNOON FOR LOW HUMIDITIES AND WIND...

FLZ051-052-055>057-060-061-262300-
/O.EXB.KTBW.FW.W.0053.000000T0000Z-080526T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
220 PM EDT MON MAY 26 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

TEMPERATURES ARE AROUND 90 DEGREES THIS AFTERNOON WITH DEWPOINTS
FALLING INTO THE LOWER TO MID 50S CREATING RELATIVE HUMIDITIES
IN THE LOWER 30S WITH WINDS OF AROUND 15 MPH AND HIGHER GUSTS IS
PRODUCING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ062-065-262300-
/O.EXT.KTBW.FW.W.0053.000000T0000Z-080526T2300Z/
CHARLOTTE-LEE-
220 PM EDT MON MAY 26 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

TEMPERATURES ARE AROUND 90 DEGREES THIS AFTERNOON WITH DEWPOINTS
FALLING INTO THE LOWER TO MID 50S CREATING RELATIVE HUMIDITIES
IN THE LOWER 30S WITH WINDS OF AROUND 15 MPH AND HIGHER GUSTS IS
PRODUCING DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 3:12 AM EDT, 6 hours 16 minutes earlier.

Area forecast discussion, May 26, 3:12 AM EDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
312 AM EDT MON MAY 26 2008

.SHORT TERM (TODAY - WEDNESDAY)...STRONG UPPER RIDGING WILL PERSIST
OVER THE SOUTHEASTERN STATES/NORTHERN GULF REGION THROUGH THE SHORT
TERM PERIOD AS ATTENDANT SURFACE HIGH OVER THE MID ATLANTIC SETTLES
SOUTH AND ALIGNS EAST TO WEST ACROSS THE NORTHERN PENINSULA. A DRY
SUBSIDENT AIR MASS ASSOCIATED WITH THE RIDGE WILL MAINTAIN PLEASANT
DRY WEATHER WITH MOSTLY CLEAR NIGHTS AND MOSTLY SUNNY DAYS. DAYTIME
TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS CLIMBING INTO THE UPPER
80S WHILE OVERNIGHT LOWS WILL RUN SLIGHTLY BELOW WITH LOWS FALLING
INTO THE LOWER 60S FAR NORTH AND MID TO UPPER 60S CENTRAL AND SOUTH.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...HIGH PRESSURE REMAINING IN
CONTROL OF THE REGION THROUGH MOST OF THE LONG TERM. GFS REMAINS
LOCKED IN A CLOSED SYSTEM FOR THE END OF THE PERIOD....HOWEVER...
GIVEN THE HISTORY OF GFS DURING THIS MONTH OF DEVELOPING CLOSED LOWS
TOO EARLY WILL DISREGARD THAT SOLUTION AND GO WITH ECMWF WINDS AT
THIS TIME. A WEAK FRONTAL BOUNDARY DESCENDS UPON THE SOUTHEAST
STATES AND NORTHERN FLORIDA ON THURSDAY...BUT GUIDANCE IN GENERAL
KEEP IT BLOCKED BY THE BUILDING RIDGE WITH NO SIGNIFICANT IMPACTS
OVER THE STATE WEATHERWISE.

EXPECT TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL DURING
THE DAYTIME HOURS...AND MORNING LOWS ONE OR TWO DEGREES BELOW
NORMAL THROUGH THE FORECAST PERIOD.

&&

.AVIATION...VFR CONDITIONS PREVAIL FOR THE NEXT 24 HOURS WITH
AFTERNOON PERIODS OF GUSTY WINDS AS THE EAST COAST SEA BREEZE
REACHES THE AREA.

&&

.MARINE...SURFACE HIGH PRESSURE OVER THE MID ATLANTIC WILL MAINTAIN
AN EASTERLY WIND FLOW IN THE 10-15 KNOT RANGE OVER THE WATERS TODAY
THROUGH EARLY WEDNESDAY WITH EASTERLY SURGES (WINDS INCREASING INTO
THE 15-20 KNOT RANGE) EXPECTED DURING THE OVERNIGHT HOURS TONIGHT
AND AGAIN TUESDAY NIGHT WITH EXERCISE CAUTION HEADLINES A GOOD
POSSIBILITY. LIGHTER WINDS/SEAS WITH AN AFTERNOON SEA BREEZE ARE
EXPECTED WEDNESDAY THROUGH FRIDAY AS THE SURFACE HIGH SETTLES IN
OVER THE WATERS.

&&

.FIRE WEATHER...DRY AIR MIXING DOWN TO THE SURFACE WITH DEW POINTS
FALLING INTO THE UPPER 50S TO 60 COMBINED WITH TEMPERATURES CLIMBING
INTO THE UPPER 80S SHOULD SUPPORT POCKETS OF MARGINALLY LOW HUMIDITY
VALUES <35% OVER INLAND SECTIONS OF THE FORECAST AREA THIS AFTERNOON
BUT LIMITED DURATIONS (1-2 HOURS AT BEST) SHOULD PRECLUDE RED FLAG
CONDITIONS SO WILL CANCEL THE INHERITED FIRE WEATHER WATCH. SIMILAR
CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS AS THE DRY
AIR REMAINS IN PLACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  87  68  87  68 /   0   0   0   0
FMY  89  67  89  67 /   0   0   0   0
GIF  87  67  88  67 /   0   0   0   0
SRQ  88  66  88  65 /   0   0   0   0
BKV  88  62  89  61 /   0   0   0   0
SPG  88  71  87  72 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...AR
Hazardous weather outlook, May 26, 4:51 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
451 AM EDT MON MAY 26 2008

FLZ039-042-043-048>052-055>057-060>062-065-261430-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
451 AM EDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
HAZARDOUS WEATHER IS NOT EXPECTED ACROSS THE REGION TODAY OR TONIGHT.
HIGH PRESSURE NORTH OF THE REGION WILL SUPPORT AN EASTERLY WIND SURGE
OVER THE ADJACENT GULF WATERS AND TAMPA BAY WATERS TONIGHT WITH WINDS
INCREASING INTO THE 15 TO 20 KNOT RANGE THIS EVENING. MARINERS PLANNING
TRIPS INTO THE GULF OR NEAR SHORE WATERS TONIGHT SHOULD EXERCISE
CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
WARM DRY WEATHER IS EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
TUESDAY AND WEDNESDAY. A GRADUAL INCREASE IN MOISTURE WILL BRING A
SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS THURSDAY THROUGH SUNDAY.

...WIND AND SEA IMPACT...
HIGH PRESSURE NORTH OF THE GULF WATERS WILL SUPPORT ADDITIONAL EASTERLY
WIND SURGES TUESDAY NIGHT WITH WINDS AGAIN INCREASING INTO THE 15
TO 20 KNOT RANGE. LIGHTER WINDS AND SEAS ARE EXPECTED WEDNESDAY THROUGH
SUNDAY AS THE SURFACE HIGH SETTLES IN OVER THE REGION WITH A SEA BREEZE
DEVELOPING ALONG THE COAST EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.